California, 2003

Wildfire in California, September 3, 2003

September 3, 2003 · NWS SGX · 1 event in 1 county or zone

A brush fire burned power lines and self-storage units along Highway 91just north of Central Avenue.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A brush fire burned power lines and self-storage units along Highway 91just north of Central Avenue.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 3, 8:03 AM PST, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 3, 8:03 AM PST, 3 hours 3 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
903 AM PDT WED SEP 3 2003

.SYNOPSIS...MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING
SCATTERED THUNDERSTORMS AGAIN TODAY TO THE MOUNTAINS AND DESERTS.
SOME COULD DRIFT WEST OF THE MOUNTAINS. A TROUGH OF LOW PRESSURE
OVER THE NORTHEAST PACIFIC WILL BEGIN TO BRING SOME DRYING THURSDAY
AND FRIDAY. THIS TROUGH WILL MOVE INLAND ACROSS CALIFORNIA LATE
SUNDAY AND MONDAY BRINGING COOLER TEMPERATURES...A DEEPER MARINE
LAYER...AND BREEZY CONDITIONS TO THE MOUNTAINS AND DESERTS BY THE
BEGINNING OF NEXT WEEK.

.DISCUSSION...ALREADY UPDATED ZONES TO ADD MORNING CONVECTION TO THE
DESERTS. OTHERWISE...LOOKS LIKE ANOTHER ACTIVE DAY FOR
THUNDERSTORMS. 12Z MIRAMAR SOUNDING REMAINS MODERATELY MOIST AND
UNSTABLE AND YUMA SHOWS A SLIGHT DECREASE IN MOISTURE. NO KICKER
SEEN IN SATELLITE IMAGERY SO WIDESPREAD...ORGANIZED CONVECTION IS
NOT EXPECTED. JUST THE TYPICAL SCATTERED AFTERNOON ACTIVITY WITH A
FEW HEAVY STORMS AGAIN POSSIBLE. CURRENT ZONE PACKAGE COVERS IT WELL
WITH THE POSSIBILITY OF A STORM OR TWO DRIFTING WEST OF THE MTNS.

OTHERWISE...WIDESPREAD LOW CLOUDS AND FOG FINALLY EVAPORATING FROM
THE SAN DIEGO CNTY VALLEYS.

SAN...NONE.
Hazardous weather outlook, Sep 3, 5:00 AM PST, 6 hours 6 minutes before
CAZ042-043-048-050-055>058-060>062-041300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT WED SEP 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND DESERTS IN
THE AFTERNOON THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL IS
POSSIBLE. THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS IN THE
AFTERNOON.

.DAY TWO... THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN
THE AFTERNOON AND EVENING.

.DAYS THREE AND SEVEN... FRIDAY THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Riverside

When
September 3, 11:06 AM PST to 12:00 PM PST
Where
Riverside County, 3 mi E of (Ral)riverside Muni
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337473.